MAUDE Adverse Event Report: SEE H.10 DELTAFILL10 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAFILL10 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF100408
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as the name, phone and email address are not available / unknown.[conclusion]: the healthcare professional reported that during the coil embolization of a bleeding aneurysm post pancreatoduodenectomy procedure when the bleeding from the gastroduodenal artery (gda) stump of the common hepatic artery was confirmed, the microcatheter (excelsior® 1018, stryker) approached the target lesion and the deltafill 10 4mm x 8cm coil (dlf100408 / s12436) was inserted as the anchoring coil.The microcatheter kicked back and the coil was re-sheathed.When the microcatheter reached the distal portion, the coil was reinserted into the microcatheter, but the coil introducer sheath split opened and the coil protruded from the introducer sheath.The deltafill 10 coil was replaced and the procedure continued to successful completion without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The deltafill 10 4mm x 8cm coil was returned for evaluation.The investigational finding is documented below.The embolic coil was observed to have traveled past the articulating joint then back toward the distal end where it turned proximally once more.In this area, the embolic coil was observed to be in kinked and in stretched condition.These malfunctions are reportable as a coil that is stretched and kinked can fracture or separate; and could result in a failure to detach.Investigation summary: the complaint product was returned to the product analysis lab without its original packaging.Visual inspection was performed; the distal end of the coil is seen in the green introducer.The device positioning unit (dpu) core wire was seen protruding from the skive of the introducer and exposed for a significant amount of its length.The dpu core wire is kinked at the strain relief valve and at approximately 79 cm and 97 cm away from the proximal end of the device.The embolic coil could be seen looped around itself in the introducer.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.The embolic coil was seen travelling past the articulating joint and then back towards the distal end before turning proximally once more.The embolic coil was seen kinked and stretched in this area.No kinks were observed on the dpu core wire as it protruded from the skive of the introducer.No cracks were seen on the introducer throughout its length, however a kink was observed on the introducer proximal to the resheathing tool.The v-notch of the resheathing tool was seen undamaged.The articulating joint was seen intact and the distal outer sheath had not been softened indicating that the detachment process had not been initiated.However, the distal end of the distal outer sheath had been deformed from the embolic coil pressed into it.A review of manufacturing documentation associated with this lot (s12436) presented no issues during the manufacturing or inspection processes related to the reported complaint.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the reported issue that the coil introducer had a prescore rupture (introducer sheath split open) was confirmed.The device positioning unit (dpu) core wire was seen protruding from the introducer skive.The issue reported that the coil introducer was cracked during use was not confirmed.There were no cracks observed at any point on the coil introducer.The complaint description indicates that the device was resheathed before the failure was noticed during the procedure.It is possible that the device was not properly resheathed.The instruction for use (ifu) indicates proper technique for sheathing and unsheathing.Additionally, the damage to the distal outer sheath at its distal end caused by pressure from the proximal end of the embolic coil indicates that the device was subject to excessive force.100% of introducers and embolic coils are inspected in-process.It is unlikely that the complaint unit left manufacturing with the damage observed in returned product.The stretched and kinked embolic coil are known potential issues associated with the use of the device.The information reported in the complaint that the coil introducer had a prescore rupture was confirmed, the other issue reported, the coil introducer cracked during use was not confirmed.The returned deltafill 10 4mm x 8cm coil was observed to be stretched and kinked.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause(s) of the stretch and kink conditions of the coil could not be conclusively determined, however, it is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices used during the procedure may have contributed to the condition of the embolic coil.It is possible that the device was not properly resheathed, and excessive force was exerted that could have contributed to the damages observed on the embolic coil.Devices undergo 100% inspection at final assembly, which includes advancing and retracting the embolic coil in and out of the introducer.The kinked and stretched condition of the embolic coil would have been noticed during final inspection.Thus, it is very unlikely that the deltafill 10 4mm x 8cm coil left the manufacturing facility with the embolic coil in the condition that it was observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of a bleeding aneurysm post pancreatoduodenectomy procedure when the bleeding from the gastroduodenal artery (gda) stump of the common hepatic artery was confirmed, the microcatheter (excelsior® 1018, stryker) approached the target lesion and the deltafill 10 4mm x 8cm coil (dlf100408 / s12436) was inserted as the anchoring coil.The microcatheter kicked back and the coil was re-sheathed.When the microcatheter reached the distal portion, the coil was reinserted into the microcatheter, but the coil introducer sheath split opened and the coil protruded from the introducer sheath.The deltafill 10 coil was replaced and the procedure continued to successful completion without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product will be returned for evaluation and testing.

Brand Name
DELTAFILL10 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8112004
Report Number3008114965-2018-00819
Device Sequence Number1616565
Product Code KRD
UDI-Device Identifier10886704077060
UDI-Public10886704077060
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberDLF100408
Device Lot NumberS12436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1